Finite time singularities for the free boundary incompressible euler equations

By Angel Castro, Diego Córdoba, Charles Fefferman, Francisco Gancedo, Javier Gómez-Serrano

Research output: Contribution to journalArticle

48 Scopus citations

Abstract

In this paper, we prove the existence of smooth initial data for the 2D free boundary incompressible Euler equations (also known for some particular scenarios as the water wave problem) for which the smoothness of the interface breaks down in finite time into a splash singularity or a splat singularity.

Original languageEnglish (US)
Pages (from-to)1061-1134
Number of pages74
JournalAnnals of Mathematics
Volume178
Issue number3
DOIs
StatePublished - Sep 24 2013

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Finite time singularities for the free boundary incompressible euler equations'. Together they form a unique fingerprint.

  • Cite this